Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access December 5, 2016

On numerical range of sp(2n, C)

  • Wen Yan , Jicheng Tao and Zhao Lu
From the journal Special Matrices


In this paper we studied the classical numerical range of matrices in sp(2n, C). We obtained some result on the relationship between the numerical range of a matrix in and that of its diagonal block, the singular values of its off-diagonal block A2.


[1] F. Hausdorff, Der Wertvorrat einer Bilinearform, Math. Z., 3 (1919), pp. 314-316. Search in Google Scholar

[2] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N. J., 1967, pp. 317-318. Search in Google Scholar

[3] J.E. Humphreys, Introduction to Lie Algebras and Representation Theory, Springer-Verlag, N. Y., 1972, pp. 3. 10.1007/978-1-4612-6398-2Search in Google Scholar

[4] C.-K. Li, A simple proof of the elliptical range theorem, Proc. Amer. Math. Soc., 124 (1996), pp. 1985-1986. Search in Google Scholar

[5] R. Raghavendran, Toeplitz-Hausdorff theorem on numerical ranges, Proc. Amer. Math. Soc., 20 (1969), pp. 284-285. Search in Google Scholar

[6] O. Toeplitz, Das algebraische Analogon zu einern Satze von Fejér, Math. Z., 2 (1918), pp.187-197. Search in Google Scholar

[7] T.Y. Tam, On the shape of numerical range associated with Lie groups, Taiwanese J. Math., 5(2001), pp. 497-506. Search in Google Scholar

[8] R.C. Thompson, Singular Values and Diagonal Elements of Complex SymmetricMatrlces, Linear Algebra Appl., 26(1979), pp. 65-106. Search in Google Scholar

Received: 2016-3-20
Accepted: 2016-11-16
Published Online: 2016-12-5

©2016 W. Yan et al.

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 23.2.2024 from
Scroll to top button